Torsades de pointes

Revision as of 04:53, 8 January 2014 by ManpreetS2006 (talk | contribs) (Content change)

Background

  • Most commonly occurs in pts w/ prolonged QT due to heart diseaes or meds.
    • Procainamide
    • Phenothiazine
    • TCAs
    • Qunidine
    • Disopyramide
  • POINTES mneumonic
    • Phenothiazines
    • Other medications (tricyclic antidepressants)
    • Intracranial bleed
    • No known cause (idiopathic)
    • Type I anti-arrhythmics (quinidine, procainamide, dispyramide)
    • Electrolyte abnormalities
    • Syndrome of Prolonged QT (aka Long QT Syndrome)

Treatment

Increasing HR decreases QT interval

  1. Magnesium - decreases calcium influx
    1. 1-2gm IV over 1-2 min, repeat in 5-15min; then 1-2gm/hr (3-10mg/min) gtt
      1. Danger of hyperMag2+ → depressed neuromuscular function
      2. Supplement with K+
  2. Isoproterenol - Increases HR / AV conduction
    1. 2-8 mcg/min
  3. Overdrive Pacing - Atrial over ventricular pacing
    1. Goal HR 90-120
  4. Synchronized Cardioversion - Pt in extremis

See Also

Source

  • Tintinalli